MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS

AGA MEDICAL CORPORATION AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Model Number 9-TV45X45-14F-100
Medical Device Problem Codes Retraction Problem (1536); Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/10/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, an amplatzer amulet (size unknown) was selected for implant using a 14f amplatzer delivery sheath.During positioning, the occluder was partially retracted and deployed two times; however, the final position was not optimal for release and the user intended to exchange the amulet for a smaller device.While completely re-sheathing the occluder, the sheath tip was reported to be "wriggled inside".The user applied additional force to retrieve the device which resulted in sheath deformation and distortion.A coronary balloon was inserted over the guide wire to inflate and expand the sheath tip, which allowed the amulet to be partially retracted, but a full re-sheath was not possible.The user elected to remove the dilator and cut its tip then re-insert it over the guide wire.Another attempt was made to re-sheath the device which resulted in the delivery cable to break apart at the "stiff and floppy segment" junction.The amulet was no longer connected to the delivery cable and the system was removed from the patient.Despite only being partially re-sheathed, the amulet remained inside the lumen of the sheath and was removed.No additional attempts were made to deliver another device to the laa and an additional procedure is scheduled for a future time.The patient is stable and no patient consequences were reported.
 
Additional Manufacturer Narrative
The reported event of a kinked and damaged sheath was confirmed.Gross morphological examination revealed the sheath was kinked and accordion damage was found on the distal end of the sheath.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the reported event could not be conclusively determined.

Brand Name
AMPLATZER TORQVUE 45X45 DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key8277382
Report Number2135147-2019-00027
Device Sequence Number11151701
Product Code DQY
UDI-Device Identifier00811806014111
UDI-Public00811806014111
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K120120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model Number9-TV45X45-14F-100
Device Catalogue Number9-TV45X45-14F-100
Device Lot Number5434688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/16/2019
Supplement Date Received by Manufacturer04/29/2019
Initial Report FDA Received Date01/25/2019
Supplement Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight56